MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported than an unknown transjugular liver access and biopsy set catheter "came apart" during an unspecified procedure.It is currently unknown if the patient experienced any adverse effects due to this occurrence.The complaint device was returned to the manufacturer on 05may2023 for evaluation.During the preliminary device failure analysis, it was noted that the shaft of the 5fr catheter had separated approximately 58cm from the flare.The hub was separated from the flare upon return, and the flare was observed to be out of round.Additional information regarding event details and patient outcome have been requested but are currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.E3: assistant supply chain director-procedures.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d- product identifier, d1, d4 - lot number, expiration date, udi, g4, h4, h6 - annex e.G4 ¿ pma/510(k) #: k171853.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation (b)(6) hospital (united states) informed cook on 27apr2023 of an issue with a labs-100-j-01 (liver access and biopsy set) from lot 14793426.The customer stated the 5fr catheter came apart.Upon device return, it was noted it was the 5fr straight catheter.It is unknown how the procedure was completed or if there were any adverse effects.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.The shaft of the 5fr catheter was separated at approximately 58cm from the flare.The separated segment was approximately 6cm in length.The flare pulled free from the hub; no material was left in the hub.The flare was out of round.The catheter was received with the hub already detached.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14793426 and the related subassembly lots revealed one possibly relevant non-conformance.All nonconforming devices have been scrapped and inspected 100% prior to further production.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.A database search did not identify any other complaints associated with the reported complaint lot.Cook also reviewed product labeling.The product ifu, [t_labs2_rev1] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿warnings -extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Instructions for use -utilizing standard access techniques, introduce an appropriate.035 inch wire guide into the inferior vena cava via jugular vein access.-using a selective catheter and wire guide of choice, catheterize the right hepatic vein or an appropriate alternative hepatic vein branch.Leave the wire in a safe, distal position, and remove the catheter.Caution: to prevent cardiac arrhythmias, continuous cardiac monitoring is recommended while negotiating past the right atrium.-introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing these components as a preassembled set, the included straight catheter (if applicable) may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ based on the device master record, device history record, product ifu, and device failure analysis, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event to be component failure unrelated to any manufacturing or design deficiencies.The customer stated the 5fr catheter came apart.It's possible excessive force was used when removing the device, however this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16912694
Report Number1820334-2023-00584
Device Sequence Number2189016
Product Code DYB
UDI-Device Identifier00827002574854
UDI-Public(01)00827002574854(17)250614(10)14793426
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model NumberN/A
Device Catalogue NumberLABS-100-J-01
Device Lot Number14793426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/13/2023
09/05/2023
09/15/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/13/2023
09/05/2023
10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown